What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 26, 5:51 PM CST, 2 minutes earlier.
Area forecast discussion, Dec 26, 5:51 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
551 PM CST Thu Dec 26 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Saturday night)
Issued at 300 PM CST Thu Dec 26 2024
Afternoon surface analysis shows low pressure near DFW, with a
warm from extending SE towards Galveston Bay and a stationary
front near the I-35 corridor. Aloft, a rather robust shortwave is
noted in water vapor imagery over north TX, near the surface low.
Along and east of these features widespread, robust convection is
ongoing across east TX and west LA, and a Tornado Watch is
currently ongoing for our SE TX counties through 7PM with eastward
expansion of the watch possible over the next few hours.
Now through sunset, convection will continue to expand in coverage
and intensity across our SE TX counties. This area, excluding
coastal SE TX, has been upgraded to an Enhanced Risk (level 3 of
5) for severe weather today/tonight (coastal SE TX is included in
the Slight Risk (2 of 5). In addition, SPC has outlined our SE TX
counties along and north of I-10 in an 30% hatched risk for
tornadoes today, indication a more significant tornado risk is
present across these areas and a strong tornado or two is possible.
The risk for both tornadoes as well as damaging winds and hail
will gradually come to an end for SE TX from west to east around
the 7-10PM time frame as this convection continues to shift
eastward along and ahead of an eastward moving low pressure
system.
For our Louisiana parishes, the threat for severe weather will
begin to increase from west to east around roughly 5-6PM for areas
near the Sabine, expanding east towards Lake Charles/Alexandria
around 7-10PM, and then spreading across the I-49 corridor and
lower Acadiana from 10PM and beyond. There is good agreement
among CAMs guidance that this convection will begin to weaken and
decrease in coverage as it moves further east, which is reflected
in the SPC outlook. Areas west of Lafayette Parish are outlined in
a Slight Risk (level 2 of 5), while Lafayette eastward is
included in a Marginal Risk (level 1 of 5). The risks for both
tornadoes and damaging winds will however, persist throughout the
overnight period while the risk for hail is expected to decrease
as this convection spreads into central/south central LA.
By Friday morning, the severe weather risk will come to an end as
the shortwave ejects to the NE. A second shortwave will then
slide across the Ark-La-Tex tomorrow behind the departing
shortwave however, this one looks to be much less robust as well
as on a slightly more northward track. Therefore, tomorrow will
bring a relative lull in convection before rain chances increase
again at the start of the weekend. We may still see some isolated
shower activity tomorrow, and a warm and muggy day is likely, but
severe weather and heavy rain is not expected.
Finally, Saturday brings our last round of convection and
potential severe weather as the third and last in a line of mid
level shortwaves ejects across the Ark-La-Tex. At the same time,
another surface low takes shape across north TX with a trailing
cold front that will move through the CWA Sat night. At this time,
severe potential for Sat looks best to our NE however, the local
area along and north of I-10 has been outlined in a Slight Risk,
while our coastal counties/parishes are in the Marginal Risk.
Still a bit early to nail down the details of this next event, but
for now looks like rainfall/severe potential will increase by the
afternoon and taper off overnight with the passing of the cold
front.
17
&&
.LONG TERM...
(Sunday through next Wednesday)
Issued at 300 PM CST Thu Dec 26 2024
After several wet days, a dry pattern will commence on Sunday
and continue through the end of the long term. High pressure
briefly settles overhead on Sunday behind a departing cold front,
bringing a short period of offshore flow and drier dewpoints for
the second half of the weekend. Although highs will still warm
into the lower 70s Sun afternoon, it will feel fairly pleasant as
dewpoints drop into the upper 40s/lower 50s through the afternoon.
High pressure departs Sun night with winds turning back to the
south overnight. Moisture returns quickly through Monday with
highs warming into the mid to upper 70s amid increasing dewpoints.
New Years Eve brings a bit of a transitionary period away from
warm and humid conditions back to a more seasonal pattern as we
enter the New Year. A weak cold front will sweep through early
Tues bringing an initial shot of shallow cooler/drier air. Highs
warm into the mid 60s to low 70s Tues afternoon, while dewpoints
slowly fall through the day. Early Wed, a secondary cold front
swings through the area, followed by an upper level trough digging
south across the lower MS Valley. This will bring a more
significant shot of cooler and drier air throughout the column as
we beginning 2025. Highs top out in the upper 50s to mid 60s on
New Years Day, and in the mid to upper 60s on Thurs, while
overnight lows fall into the 30s to low 40s both nights. At this
time, neither of these front are expected to be accompanied by
much, if any, convection.
17
&&
.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Thu Dec 26 2024
Main issue this forecast period continues to be the likelihood of
strong convection traversing ewd across the forecast area through
tonight...with very low ceilings likely to develop with/behind the
main line. Elevated srly winds will shift more wrly with the
passage of the line, while also relaxing somewhat. VFR conditions
are expected after daybreak for the wrn terminals, although MVFR
ceilings are likely to linger for the Acadiana airports.
25
&&
.MARINE...
Issued at 300 PM CST Thu Dec 26 2024
Showers and thunderstorms will spread west to east across the
coastal waters from this evening through tomorrow morning as a
trof axis shifts east across the Mississippi Valley. Some of these
storms will be capable of producing torrential rainfall, frequent
lightning, gusty winds. and rough seas. Behind the convection,
areas of fog will likely redevelop along the coastal marine
zones, and winds will shift more W/SW and relax. Tomorrow into
Saturday active weather continues, with several more rounds of
rain and a few thunderstorms likely. Dry weather finally returns
by Sunday into much of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 56 73 55 73 / 100 0 30 60
LCH 60 74 61 74 / 90 10 30 60
LFT 64 76 63 76 / 70 40 30 60
BPT 58 74 61 78 / 90 0 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
SHORT TERM...17
LONG TERM....17
AVIATION...25
In the hours before
Special weather statement, Dec 26, 12:57 PM CST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1257 PM CST Thu Dec 26 2024
TXZ180-259-261930-
Northern Jasper TX-Tyler TX-
1257 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TYLER AND NORTHWESTERN
JASPER COUNTIES THROUGH 130 PM CST...
At 1256 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Alabama-Coushatta Reservation, or 10 miles west of
Warren, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Woodville, Colmesneil, Ivanhoe, and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3104 9443 3107 9430 3096 9412 3053 9452
3053 9454 3077 9460
TIME...MOT...LOC 1856Z 214DEG 49KT 3063 9458
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JBLocal storm report, Dec 26, 1:44 PM CST, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
144 PM CST Thu Dec 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM Hail 3 W Woodville 30.77N 94.47W
12/26/2024 E0.70 Inch Tyler TX Public
Picture of hail about dime to penny size
west of Woodville.
&&Special weather statement, Dec 26, 2:55 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
255 PM CST Thu Dec 26 2024
TXZ260-262115-
Northern Newton TX-
255 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEWTON COUNTY
THROUGH 315 PM CST...
At 254 PM CST, Doppler radar was tracking a strong thunderstorm over
Farrsville, or near Burkeville, moving north at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Toledo Bend Dam, Burkeville, Jamestown, Mayflower, Farrsville, and
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3119 9354 3118 9353 3117 9354 3116 9354
3115 9355 3114 9355 3088 9370 3093 9387
3095 9386 3102 9388 3116 9385 3118 9362
3118 9360 3117 9358 3119 9355
TIME...MOT...LOC 2054Z 199DEG 30KT 3099 9378
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JBSpecial weather statement, Dec 26, 3:24 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
324 PM CST Thu Dec 26 2024
LAZ027-TXZ260-262200-
Vernon LA-Northern Newton TX-
324 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES THROUGH 400
PM CST...
At 324 PM CST, Doppler radar was tracking a strong thunderstorm over
Toledo Bend Dam, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Toledo Bend Dam, Hornbeck, and Anacoco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3129 9331 3104 9357 3114 9374 3117 9372
3118 9360 3117 9358 3119 9355 3122 9355
3123 9354 3124 9356 3125 9354 3128 9353
3128 9344 3134 9340
TIME...MOT...LOC 2124Z 214DEG 19KT 3116 9361
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JBSpecial weather statement, Dec 26, 5:48 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
548 PM CST Thu Dec 26 2024
TXZ201-261-270015-
Hardin TX-Southern Jasper TX-
548 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN HARDIN AND SOUTHEASTERN
JASPER COUNTIES THROUGH 615 PM CST...
At 547 PM CST, Doppler radar was tracking a strong thunderstorm near
Kountze, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lumberton, Buna, Evadale, Kountze, and Silsbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3053 9411 3052 9399 3036 9389 3033 9390
3019 9433 3035 9442
TIME...MOT...LOC 2347Z 243DEG 29KT 3031 9430
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
jb